Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 68, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 2005, 6:30 PM CDT for Dickson County, Humphreys County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2005, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 29, 2005, 7:19 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Dickson County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 292334 SVROHX TNC043-085-300030- /O.NEW.KOHX.SV.W.0068.050429T2330Z-050430T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 630 PM CDT FRI APR 29 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON EASTERN HUMPHREYS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MCEWEN * UNTIL 730 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN EASTERN HUMPHREYS COUNTY NEAR MCEWEN... OR 9 MILES EAST OF WAVERLY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DICKSON BY 645 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3619 8772 3596 8772 3603 8724 3630 8728 $$ BOYD
3 follow-up statements
000 WWUS54 KOHX 292346 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 643 PM CDT FRI APR 29 2005 TNC085-292353- /O.CAN.KOHX.SV.W.0068.000000T0000Z-050430T0030Z/ HUMPHREYS TN- 643 PM CDT FRI APR 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HUMPHREYS COUNTY IS CANCELLED... LAT...LON 3622 8753 3602 8751 3604 8725 3630 8728 $$ TNC043-300030- /O.CON.KOHX.SV.W.0068.000000T0000Z-050430T0030Z/ DICKSON TN- 643 PM CDT FRI APR 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR DICKSON COUNTY... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM MOVING THROUGH DICKSON COUNTY. THIS STORM WAS LOCATED 5 MILES SOUTH OF VANLEER...OR ABOUT 8 MILES NORTHWEST OF DICKSON...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DICKSON BY 650 PM CDT CHARLOTTE BY 655 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3622 8753 3602 8751 3604 8725 3630 8728 $$ BOYD
000 WWUS54 KOHX 300007 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 707 PM CDT FRI APR 29 2005 TNC043-300030- /O.CON.KOHX.SV.W.0068.000000T0000Z-050430T0030Z/ DICKSON TN- 707 PM CDT FRI APR 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR EASTERN DICKSON COUNTY... AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WHITE BLUFF...OR ABOUT 10 MILES NORTHEAST OF DICKSON...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL AREAS OF DICKSON THIS STORM HAS SHOWED SIGNS OF WEAKENING. HOWEVER...IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR THE POSSIBILITY OF HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR MIDDLE TENNESSEE. LAT...LON 3630 8732 3600 8737 3603 8718 3630 8717 $$ STEIGERWALDT
000 WWUS54 KOHX 300019 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 718 PM CDT FRI APR 29 2005 TNC043-300028- /O.CAN.KOHX.SV.W.0068.000000T0000Z-050430T0030Z/ DICKSON TN- 718 PM CDT FRI APR 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DICKSON COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR MIDDLE TENNESSEE. LAT...LON 3630 8732 3600 8737 3603 8718 3630 8717 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:48 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 29, 2:48 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
248 PM CDT FRI APR 29 2005
.DISCUSSION...SOME SCATTERED SHOWERS STILL REMAIN FROM EARLIER
CONVECTION. SURFACE ANALYSIS FROM 18Z SHOWS A WARM FRONT EXTENDING
EAST-WEST ACROSS KENTUCKY, BETWEEN LOUISVILLE AND BOWLING GREEN,
WITH LOW CENTER NEAR THE OKLAHOMA-ARKANSAS BORDER.
THE 18Z SOUNDING FROM OHX SHOWS AN ENVIRONMENT THAT IS NEARLY
SATURATED FROM THE SURFACE THROUGH 300 MB, ALTHOUGH THE BALLOON WAS
LAUNCHED DURING A RAINSHOWER. THAT MAY HAVE SOMETHING TO DO WITH IT.
STILL, THE LIFTED INDEX CAME IN AT -1.2, WITH A POSITIVE AREA OF 317
J/KG. THE K-INDEX REMAINED AT 30, WITH PRECIPITABLE WATER HAVING
INCREASED TO 1.23 INCHES FROM 1.05 INCHES 6 HOURS EARLIER.
LOOKING AT THE 12Z MODEL CYCLE, BOTH THE GFS AND ETA SOLUTIONS PLACE
THE LOW CENTER NEAR NASHVILLE BY 06Z, ALTHOUGH THE NGM IS STICKING
WITH THE MORE NORTHERLY TRACK. THIS IS A CHANGE FROM THE PREVIOUS
MODELS, WHICH ALL CARRIED A MUCH DEEPER LOW CENTER INTO THE OHIO
VALLEY BY 06Z TONIGHT.
MODELS SHOW A 30-50 KNOT 850 MB JET IN PLACE OVER MIDDLE TENNESSEE
AT 00Z, BUT WITH A FAIR AMOUNT OF CONVERGENCE AT THAT LEVEL COUPLED
WITH SOME DIVERGENCE AT 300 MB. MODELS ALSO SHOW SIGNIFICANT 700-500
MB OMEGA, CONSISTENT WITH PREVIOUS MODEL CYCLES, INDICATING
PRONOUNCED DYNAMICS ASSOCIATED WITH TONIGHTS FRONTAL PASSAGE.
BELIEVE FRONTAL PASSAGE AT BNA WILL OCCUR AROUND 06Z, WITH MOST OF
THE ACTIVE WEATHER CONCENTRATED ALONG AND JUST BEHIND THE SURFACE
FRONT. THUS, PEAK TIME FOR ACTIVE WEATHER ACROSS MIDDLE TENNESSEE
WILL BE FROM 03Z TO 09Z.
THE HPC 12Z QPF PRODUCT IS STILL SHOWING EXCESSIVE PRECIPITATION
OVER MIDDLE TENNESSEE THROUGH 12Z SATURDAY, WITH 2+ INCHES OVER THE
PLATEAU, AND 1.5+ INCHES ACROSS MOST OF THE REMINDER OF OUR FORECAST
AREA.
BNA EU 054/062 043/068 046 08+41
BEBBB 069/049 071/050 071/051 074/053 074 -1133111111
CKV BU 053/062 042/067 047 08+31
BEBBB 069/049 071/050 072/052 074/054 074 -1133111111
CSV RU 056/066 041/065 044 08+61
BEBBB 068/047 068/048 068/048 069/050 070 -1133111111
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
TN...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM FOR BENTON,
DICKSON, HICKMAN, HUMPHREYS, LAWRENCE, LEWIS, PERRY, AND WAYNE
COUNTIES.
TN...FLASH FLOOD WATCH IN EFFECT FROM 400 PM FRIDAY UNTIL 700 AM
SATURDAY FOR ALL 39 COUNTIES IN THE OHX WARNING AREA.
&&
ROSEHazardous weather outlook, Apr 29, 5:30 AM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI APR 29 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A DEEPENING LOW PRESSURE CENTER WILL MOVE NORTHEAST INTO THE MID STATE TONIGHT...DRAGGING A STRONG COLD FRONT ACROSS LATE TONIGHT. IN ADVANCE OF THIS WEATHER SYSTEM...IT APPEARS THAT SEVERAL ATMOSPHERIC INGREDIENTS WILL COME TOGETHER TO CREATE THE POTENTIAL FOR SEVERE STORM DEVELOPMENT. IN ADDITION TO LOW LEVEL SATURATION AND DEEP INSTABILITY...DRY AIR IN THE MID LEVELS WILL INCREASE THE SEVERE STORM POTENTIAL...AND STRONG WIND SHEAR JUST ABOVE THE SURFACE WILL ENHANCE SUPERCELL DEVELOPMENT...WITH POSSIBLE TORNADOES. WITH THE LOW PRESSURE CENTER TRACK EXPECTED TO MOVE TOWARD NASHVILLE TONIGHT...THE GREATEST POTENTIAL FOR SEVERE WEATHER...AND FOR FLASH FLOODING AS WELL...WILL EXIST OVER THE SOUTHERN AND EASTERN PORTIONS OF THE MID STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE NEEDED TONIGHT. PLEASE STAY TUNED TO SUBSEQUENT FORECASTS AND HAZARDOUS WEATHER OUTLOOKS. GIRODO
In the hours before
Special weather statement, Apr 29, 4:18 PM CDT, 2 hours 12 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-292145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 418 PM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM WATCH FOR THE WESTERN AREAS OF MIDDLE TENNESSEE UNTIL 7 PM CDT THIS EVENING... AT 420 PM CDT...BOTH THE NASHVILLE AND MEMPHIS NATIONAL WEATHER SERVICE RADARS ARE BEGINNING TO SHOW AN INCREASE IN THUNDERSTORM ACTIVITY...MOVING EAST AT 45 MILES AN HOUR...ACROSS WEST TENNESSEE...HEADED FOR THE TENNESSEE RIVER AND WESTERN MIDDLE TENNESSEE. NEIGHBORING WEATHER SERVICE OFFICE IN MEMPHIS ISSUED SEVERE THUNDERSTORM WARNINGS FOR A COUPLE OF COUNTIES IN WEST TENNESSEE A SHORT WHILE AGO. IF YOU LIVE IN WESTERN AREAS OF MIDDLE TENNESSEE...ESPECIALLY THE NORTHWEST...BE AWARE THAT STRONG THUNDERSTORMS MAY MOVE INTO YOUR AREA SHORTLY. THESE STORMS COULD BECOME SEVERE...SO STAY TUNED FOR LATER STATEMENTS...AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD 01
Special weather statement, Apr 29, 5:20 PM CDT, 1 hour 10 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-292245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 520 PM CDT FRI APR 29 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT FOR WESTERN AREAS OF MIDDLE TENNESSEE THIS FRIDAY EVENING... SHOWERS AND A FEW THUNDERSTORMS ARE BEGINNING TO MOVE INTO NORTHWEST MIDDLE TENNESSEE AT 515 PM CDT. THESE STORMS ARE BEING MONITORED CLOSELY BY THE NATIONAL WEATHER SERVICE IN NASHVILLE...FOR SEVERE WEATHER. IF YOU LIVE IN WESTERN AREAS OF MIDDLE TENNESSEE...STAY ABREAST OF THE WEATHER THIS EVENING...BY LISTENING TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. IF WARNINGS ARE ISSUED... SEEK SHELTER IMMEDIATELY. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:04 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.